MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO.; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO.; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8598A
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 8637-40, serial#: (b)(4), implanted: (b)(6) 2020, product type: pump.Other relevant device(s) are: product id: 8637-40, serial/lot #: (b)(4), ubd: 28-dec-2021, udi#: (b)(4).Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) and a consumer via a clinical study and a manufacturer representative (rep) regarding a patient receiving morphine 20 mg for a total dose of 5.49908 mg/day and bupivacaine 7.3 mg for a total dose of 2.00716 mg/day via an implantable pump.It was reported the patient reported increased pain over the past three months.On (b)(6) 2021 the patient had a catheter dye study (cds).The cds failed as they were unable to aspirate the catheter.Factors that may have led or contributed to the event included a possible fall.The surgical procedure was revision/replacement of intrathecal catheter and possible revision of pump pocket site.The spinal catheter was explanted/replaced on (b)(6) 2021.At time of surgery it was noted the spinal catheter was occluded and they were unable to aspirate.The outcome of the event resolved without sequelae on (b)(6) 2021.The patient's status at time of report was alive- no injury.The device diagnosis was pump unable to enter/withdraw from catheter access port and catheter occlusion.The pump was in the left upper buttock and the catheter tip was t7.The etiology of the event indicated the relationship of the event to the device or therapy was related and indicated the relationship of the event to the implant procedure was not related.The event date was (b)(6) 2021.Medications included ambien 5 mg tablet, atorvastatin 10 mg tablet, breoelipta 200 mcg-25 mcg/dose powder for inhalation, cephalexin 500 mg capsule, diphenhydramine 25 mg tablet, eliquis 5 mg tablet, hibiclens 4% topical liquid, labetalol 200 mg tablet, lamotrigine 25 mg tablet, levothyroxine 125 mcg tablet, montelukast 10 mg tablet, mupirocin 2% topical ointment, narcan 4mg/actuation nasal spray, nasonex 50 mcg/actuation spray, nifedipine er 90mg tablet, oxycodone 10 mg tablet, senexon-s 8.6 mg-50mg tablet, and ventolin hfa 90 mcg actuation aerosol inhaler.Allergies include ace inhibitors, clindamycin hcl, and contrast dye.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
The catheter was returned, and analysis found a dried drug, blood, or foreign material occlusion of the catheter body.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key11859870
Report Number3004209178-2021-08072
Device Sequence Number14618348
Product Code LKK
UDI-Device Identifier00643169887657
UDI-Public00643169887657
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model Number8598A
Device Catalogue Number8598A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight112